Alert archive / California / High Wind Watches in 2008

High Wind Watch 3, NWS San Francisco Bay Area, CA

February 21, 200811 counties in California

NWS San Francisco Bay Area, CA issued this high wind watch at Feb 21, 2008, 2:52 PM PST for 11 counties in California. It took effect at Feb 23, 2008, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 21, 2008, 2:52 PM PST (22:52 UTC)
In effect from
Feb 23, 2008, 12:00 PM PST
Expired
Feb 22, 2008, 1:13 PM PST
In force
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2008-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2008-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
663 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 212252
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
252 PM PST THU FEB 21 2008

...STRONG GUSTY WINDS SATURDAY AFTERNOON THROUGH SUNDAY MORNING...

.A POWERFUL PACIFIC STORM SYSTEM WILL MOVE TO THE NORTHERN
CALIFORNIA COAST SATURDAY AFTERNOON...AND WILL MOVE SLOWLY
NORTHEAST SATURDAY NIGHT AND SUNDAY. WINDS WILL INCREASE SATURDAY
AFTERNOON...WITH STRONG GUSTY WINDS CONTINUING THROUGH SUNDAY
MORNING.

CAZ006-505>518-221200-
/O.NEW.KMTR.HW.A.0003.080223T2000Z-080224T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
252 PM PST THU FEB 21 2008

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING. 

A POWERFUL PACIFIC STORM SYSTEM WILL MOVE TO THE NORTHERN
CALIFORNIA COAST SATURDAY AFTERNOON...AND WILL MOVE SLOWLY
NORTHEAST SATURDAY NIGHT AND SUNDAY. WINDS WILL INCREASE SATURDAY
AFTERNOON...WITH STRONG GUSTY WINDS CONTINUING THROUGH SUNDAY
MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH ARE EXPECTED...OR
GUSTS OF AT LEAST 58 MPH ALONG THE COAST AND VALLEYS AND 70 MPH IN
THE MOUNTAINS. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MHS
3 follow-up statements
000 
WWUS76 KMTR 220455
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
855 PM PST THU FEB 21 2008

...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED THIS WEEKEND
ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS...

.A POWERFUL PACIFIC STORM SYSTEM IS FORECAST TO DEVELOP OVER THE
EASTERN PACIFIC BY SATURDAY AFTERNOON. THE STORM WILL THEN MOVE
SLOWLY TOWARDS THE NORTHERN CALIFORNIA COAST SATURDAY NIGHT AND
EARLY SUNDAY. SOUTHEAST WINDS WILL INCREASE ACROSS THE ENTIRE
REGION SATURDAY AFTERNOON...AND BECOME VERY STRONG AND POTENTIALLY
DAMAGING SATURDAY NIGHT. WINDS WILL BEGIN TO DECREASE SUNDAY
MORNING.

CAZ006-505>518-221400-
/O.CON.KMTR.HW.A.0003.080223T2000Z-080224T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
855 PM PST THU FEB 21 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING FOR THE ENTIRE SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA...

A POWERFUL PACIFIC STORM WILL INTENSIFY OVER THE EASTERN PACIFIC
ON SATURDAY...AND WILL THEN MOVE SLOWLY NORTHEAST TO THE NORTHERN
CALIFORNIA COAST SATURDAY NIGHT AND SUNDAY. SOUTHEAST WINDS WILL
INCREASE SATURDAY AFTERNOON...AND REMAIN STRONG AND GUSTY THROUGH
SUNDAY MORNING. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH ARE POSSIBLE
BY SATURDAY EVENING...WITH STRONGEST WINDS EXPECTED OVERNIGHT
SATURDAY NIGHT. WIND GUSTS AT THE COAST AND IN THE HILLS COULD
APPROACH OR EXCEED 60 MPH. WIND SPEEDS OF THIS MAGNITUDE CAN
TOPPLE TREES AND POWER LINES AND LEAD TO POWER OUTAGES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR HAZARDOUS AND
DAMAGING WINDS. THE SOIL IS SATURATED FROM RECENT RAINS...WHICH
WILL CAUSE TREES TO FALL MORE EASILY. ALSO...SEVERAL HOURS OF
STRONG WINDS ARE EXPECTED WITH THIS STORM...WHICH WILL INCREASE
THE LIKELIHOOD OF WIND DAMAGE. CONTINUE TO MONITOR THE LATEST
FORECASTS FOR IMPORTANT WEATHER UPDATES ON THIS DEVELOPING STORM.

$$

DYKEMA
000 
WWUS76 KMTR 221337
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
537 AM PST FRI FEB 22 2008

...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED THIS WEEKEND
ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS...

.A POWERFUL PACIFIC STORM SYSTEM IS FORECAST TO DEVELOP OVER THE
EASTERN PACIFIC BY SATURDAY AFTERNOON. THE STORM WILL THEN MOVE
SLOWLY TOWARDS THE NORTHERN CALIFORNIA COAST SATURDAY NIGHT AND
EARLY SUNDAY. SOUTHEAST WINDS WILL INCREASE ACROSS THE ENTIRE
REGION SATURDAY AFTERNOON...AND BECOME VERY STRONG AND
POTENTIALLY DAMAGING SATURDAY NIGHT. WINDS WILL BEGIN TO DECREASE
SUNDAY MORNING.

CAZ006-505>518-230200-
/O.CON.KMTR.HW.A.0003.080223T2000Z-080224T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
537 AM PST FRI FEB 22 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A POWERFUL PACIFIC STORM WILL INTENSIFY OVER THE EASTERN PACIFIC
ON SATURDAY...AND WILL THEN MOVE SLOWLY NORTHEAST TO THE NORTHERN
CALIFORNIA COAST SATURDAY NIGHT AND SUNDAY. SOUTHEAST WINDS WILL
INCREASE SATURDAY AFTERNOON...AND REMAIN STRONG AND GUSTY THROUGH
SUNDAY MORNING. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH ARE POSSIBLE
BY SATURDAY EVENING...WITH STRONGEST WINDS EXPECTED OVERNIGHT
SATURDAY NIGHT. WIND GUSTS AT THE COAST AND IN THE HILLS COULD
APPROACH 60 MPH. WIND SPEEDS OF THIS MAGNITUDE CAN TOPPLE TREES
AND POWER LINES AND LEAD TO POWER OUTAGES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR HAZARDOUS AND
DAMAGING WINDS. THE SOIL IS SATURATED FROM RECENT RAINS...WHICH
WILL CAUSE TREES TO FALL MORE EASILY. ALSO...SEVERAL HOURS OF
STRONG WINDS ARE EXPECTED WITH THIS STORM...WHICH WILL INCREASE
THE LIKELIHOOD OF WIND DAMAGE. CONTINUE TO MONITOR THE LATEST
FORECASTS FOR IMPORTANT WEATHER UPDATES ON THIS DEVELOPING STORM.

$$
000 
WWUS76 KMTR 222113
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
113 PM PST FRI FEB 22 2008

...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED THIS WEEKEND
ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS...

.A POWERFUL PACIFIC STORM SYSTEM IS DEVELOPING OVER THE EASTERN
PACIFIC AND WILL CONTINUE TO STRENGTHEN SATURDAY. THE STORM WILL
MOVE TOWARDS THE NORTHERN CALIFORNIA COAST SATURDAY AFTERNOON INTO
SATURDAY NIGHT. SOUTHEAST WINDS WILL INCREASE ACROSS THE ENTIRE
REGION SATURDAY AFTERNOON...AND BECOME VERY STRONG AND POTENTIALLY
DAMAGING SATURDAY NIGHT. WINDS WILL BEGIN TO DECREASE SUNDAY
MORNING.

CAZ006-505>512-514-515-517-230600-
/O.UPG.KMTR.HW.A.0003.080223T2000Z-080224T1800Z/
/O.NEW.KMTR.HW.W.0002.080223T2000Z-080224T1400Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
113 PM PST FRI FEB 22 2008

...HIGH WIND WARNING IN EFFECT FROM 12 PM SATURDAY TO 6 AM PST
SUNDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 6 AM PST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM WILL MOVE TO JUST OFF THE NORTHERN
CALIFORNIA COAST BY EARLY SUNDAY MORNING. JUST AHEAD OF THIS STORM
SURFACE PRESSURE GRADIENTS WILL INCREASE AND STRONG SOUTH TO
SOUTHEAST WINDS WILL DEVELOP BEGINNING SATURDAY AFTERNOON. AREAS
MOST PRONE TO THE STRONG WINDS WILL BE IN COASTAL AREAS NEAR
CANYONS AND COASTAL GAPS AS WELL AS THE NORTHERN SALINAS VALLEY.
BY EARLY EVENING MOST LOCATIONS IN THE WARNING AREA WILL SEE
STRONG SOUTH TO SOUTHEAST WINDS THAT WILL CONTINUE INTO EARLY
SUNDAY MORNING. THE SOIL IS NEAR SATURATION FROM RECENT RAINS
WITH ADDITIONAL RAINS JUST AGGRAVATING THE SITUATION. WINDS GUSTS
TO OVER 50 MILES PER HOUR COMBINED WITH SATURATED SOILS WILL
CAUSE TREES TO FALL MORE EASILY.

PERSONS LIVING ALONG COASTAL AREAS OR IN THE SANTA CRUZ MOUNTAINS WILL
BE ESPECIALLY PRONE TO FALLING TREES. ALSO...SEVERAL HOURS OF
STRONG WINDS ARE EXPECTED WITH THIS STORM...WHICH WILL INCREASE
THE LIKELIHOOD OF WIND DAMAGE. PERSONS IN THE WARNING AREA SHOULD
BE PREPARED FOR POWER OUTAGES AND POSSIBLY BLOCKED ROADWAYS.
PRECAUTIONS SHOULD BE TAKEN WHEN DRIVING AT NIGHT. STAY TUNED TO
YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES ON THIS DEVELOPING
WEATHER SITUATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ513-516-518-230600-
/O.UPG.KMTR.HW.A.0003.080223T2000Z-080224T1800Z/
/O.NEW.KMTR.WI.Y.0010.080223T2000Z-080224T1400Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
113 PM PST FRI FEB 22 2008

...WIND ADVISORY IN EFFECT FROM 12 PM SATURDAY TO 6 AM PST
SUNDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 6 AM PST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A POWERFUL PACIFIC STORM DEVELOPING SEVERAL HINDERED MILES TO THE
WEST OF NORTHERN CALIFORNIA WILL MOVE TO JUST OFF THE COAST BY
EARLY SUNDAY MORNING. AS THE STORM BEGINS TO APPROACH THE COAST A
STRONG PRESSURE GRADIENT WILL DEVELOP. WINDS WILL BEGIN TO INCREASE
BY SATURDAY AFTERNOON WITH THE HIGHEST WINDS EXPECTED OVERNIGHT
SATURDAY. WINDS GUSTS TO 50 MPH ARE POSSIBLE IN THE ADVISORY AREA.
WITH THE GROUND WET AND AN EXTENDED PERIOD OF STRONG WINDS...TREES
WILL BE SUSCEPTIBLE TO BLOW-DOWN THUS POTENTIALLY TAKING DOWN
POWER LINES.

PERSONS IN THE ADVISORY AREA SHOULD BE PREPARED FOR POWER OUTAGES
AND POSSIBLY BLOCKED ROADWAYS. PRECAUTIONS SHOULD BE TAKEN WHEN
DRIVING AT NIGHT. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR
FURTHER UPDATES ON THIS DEVELOPING SITUATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Feb 21, 2:07 PM PST, 45 minutes earlier.

Area forecast discussion, Feb 21, 2:07 PM PST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
207 PM PST THU FEB 21 2008

.DISCUSSION...SFC OBS AS WELL AS RADAR INDC SHOWERS ACROSS THE
DISTRICT THIS AFTERNOON. LOOKING AT THE VIS IMAGERY IT APPEARS THAT
THE COLD FRONT IS ALONG 123W AT THIS TIME. WITH THE CLOUD COVER AND
SHOWER ACTIVITY TEMPS THIS AFTERNOON RANGE FROM THE UPPER 40S TO
MID 50S.

THE COLD FRONT WILL MOVE ACROSS THE DISTRICT THIS EVENING...WITH
SHOWERS DECREASING OVERNIGHT. A WEAK SHORTWAVE WILL MOVE ACROSS THE
DISTRICT ON FRIDAY ACCOMPANIED BY SHOWERS DURING THE DAY. SHORTWAVE
RIDGING WILL DECREASE THE THREAT OF SHOWERS FRIDAY NIGHT.

A VERY POTENT STORM SYSTEM WILL MOVE TO THE COAST OVER THE WEEKEND.
THE SFC LOW DEEPENS 19 MB IN A 12 HR PERIOD PER THE 12Z GFS...FROM
996 MB AT 00Z SAT TO 977 MB BY 12Z SAT. THE LOW DEEPENS TO 976 MB
NEAR 38/130 BY 00Z SUN. WARM FRONTAL RAINS WILL DEVELOP SAT MORNING.
RAIN WILL INCREASE SAT AFTN AND CONTINUE HEAVY AT TIMES SAT NIGHT...
BEFORE DECREASING TO SHOWERS SUNDAY. RAINFALL COULD CAUSE SOME HYDRO
PROBLEMS ON THE OROGRAPHICALLY FAVORED AREAS...WITH THE WINDS NEARLY
PERPENDICULAR TO THE SANTA CRUZ AND SANTA LUCIA MOUNTAINS. THE BIG
NEWS WITH THIS SYSTEM WILL BE THE VERY STRONG WINDS ASSOCIATED WITH
THIS SYSTEM. THE GRADIENT TIGHTENS UP TO 28 MB LATE SAT AFTN ALONG
THE COAST FROM ARCATA-SANTA BARBARA PER THE GFS. 925 MB WINDS
INCREASE TO 60 TO 65 KT SAT AFTN...AND REMAIN NEAR 50 KT RIGHT INTO
SUNDAY MORNING. AS A RESULT...A HIGH WIND WATCH WILL BE ISSUED FOR
THE WHOLE DISTRICT FROM SAT NOON THROUGH MID MORNING SUNDAY.

THE BEGINNING OF NEXT WEEK SHOULD BE DRY WITH A RIDGE BUILDING
OVERHEAD. WITH CLEAR SKIES...THERE COULD BE EXTENSIVE NIGHT AND
MORNING LOW CLOUDS AND FOG.

&&

.PREVIOUS AVIATION...A COLD FRONT IS APPROACHING THE CENTRAL
CALIFORNIA COASTLINE THIS MORNING. CURRENT RADAR IMAGE IS INDICATING
SHOWERS ACROSS THE AREA AND SURFACE OBS ILLUSTRATE GENERAL SOUTH EAST
FLOW AHEAD OF THE FRONT. WINDS IN THE SFO AREA WILL REMAIN SOUTH
SOUTHEAST THROUGHOUT THE PERIOD WITH GUSTS APPROACHING 25 KT. WINDS
WILL DECREASE THIS EVENING BUT MAINTAIN THE SOUTHERLY VECTOR.
CEILINGS ARE EXPECTED TO BE MAINLY MVFR TODAY AND RAIN IS EXPECTED
TO CONTINUE UNTIL AFTER MIDNIGHT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA FOR ROUGH BAR.
          ...SCA PT ARENA TO PIGEON PT.
          ...SCA PIGEON PT TO PT PIEDRAS BLANCAS AND SFO AND
             MRY BAYS BEGINNING AT NOON.
     .SAT AFTN THROUGH SUN MORNING...HIGH WIND WATCH FOR ENTIRE
             SAN FRANCISCO AND MONTEREY BAY AREAS.

PUBLIC FORECAST: MHS
AVIATION/MARINE: SMITH

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Feb 21, 6:38 AM PST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
638 AM PST THU FEB 21 2008

CAZ006-505>518-221445-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
638 AM PST THU FEB 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA.

.DAY ONE...THURSDAY AND THURSDAY NIGHT

A PACIFIC WEATHER SYSTEM WILL BRING LIGHT TO LOCALLY MODERATE RAIN
TO THE DISTRICT...ALONG WITH LOCALLY GUSTY WINDS IN THE HILLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG STORM SYSTEM WILL BRING LOCALLY HEAVY RAIN AND STRONG
WINDS TO THE DISTRICT BEGINNING ON SATURDAY AND CONTINUING INTO
SUNDAY MORNING. IN ADDITION...MARINERS AND THOSE ALONG THE COAST
SHOULD BE PREPARED FOR VERY LARGE SWELLS DEVELOPING IN THE
SATURDAY NIGHT THROUGH SUNDAY TIME FRAME.

* SPECIAL WEATHER STATEMENT..........SEE WWUS86 KMTR - SPSMTR FOR
  DETAILS

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

BLIER

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 1:49 PM PSTMarine Weather StatementMTR14 hr

Nearby

High Wind Watches in California, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.